Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 27, 2010, 2:08 PM MST. It took effect at Apr 28, 2010, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 2:08 PM MST (21:08 UTC)
- In effect from
- Apr 28, 2010, 11:00 AM MST
- Expired
- Apr 28, 2010, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
799 WWUS85 KTWC 272108 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING TO 8 PM MST WEDNESDAY EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INCLUDING GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA AND SOUTHEASTERN PINAL COUNTIES FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY FOR FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... .AN APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING AND THEN ONCE AGAIN ON THURSDAY FOR EASTERN AREAS. MINIMUM RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW CRITICAL FIRE WEATHER THRESHOLDS DURING THE DAY WEDNESDAY FOR ALL AREAS AND FOR PORTIONS OF COCHISE AND GRAHAM COUNTIES THURSDAY. AZZ148-281300- /O.UPG.KTWC.FW.A.0005.100428T1800Z-100429T0300Z/ /O.NEW.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/ /O.NEW.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 208 PM MST TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR EASTERN FIRE WEATHER ZONE 148 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY WEDNESDAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 20-30 MPH RANGE STARTING LATE WEDNESDAY MORNING AND THEN CONTINUING THROUGH EARLY WEDNESDAY EVENING. GUSTS TO 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM TO 8 PM MST WEDNESDAY. THIS INCLUDES GREENLEE... GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE PACIFIC STORM MOVES THROUGH THE AREA. SUSTAINED 20-FOOT WIND SPEEDS OF 25-35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING ACROSS THESE AREAS. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS WILL RESULT IN MORE MARGINAL MINIMUM RELATIVE HUMIDITY VALUES NEAR OR JUST UNDER 15 PERCENT FOR PORTIONS OF COCHISE AND GRAHAM COUNTIES. GIVEN THE VERY STRONG FORECAST WINDS EVEN THOUGH THE MINIMUM RELATIVE HUMIDITIES ARE MARGINAL HAVE ISSUED A FIRE WEATHER WATCH FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW 7000 FEET INCLUDING GRAHAM AND COCHISE COUNTIES SOUTH OF THE GILA RIVER FROM LATE THURSDAY MORNING INTO EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING WEDNESDAY AND FIRE WEATHER WATCH THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ146-147-281300- /O.UPG.KTWC.FW.A.0005.100428T1800Z-100429T0300Z/ /O.NEW.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 208 PM MST TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY WEDNESDAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 20-30 MPH RANGE STARTING LATE WEDNESDAY MORNING AND THEN CONTINUING THROUGH EARLY WEDNESDAY EVENING. GUSTS TO 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM TO 8 PM MST WEDNESDAY. THIS INCLUDES GREENLEE... GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
3 follow-up statements
704 WWUS85 KTWC 281108 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 408 AM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INCLUDING GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST PINAL COUNTIES FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... .AN APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS ACROSS ALL OF SOUTHEAST ARIZONA TODAY AND THE EASTERN THIRD OF SOUTHEAST ARIZONA ON THURSDAY. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW CRITICAL FIRE WEATHER THRESHOLDS TODAY AND IN PORTIONS OF COCHISE AND GRAHAM COUNTIES ON THURSDAY. AZZ148-282200- /O.CON.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/ /O.CON.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 408 AM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS... LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR GRAHAM AND COCHISE COUNTIES. AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY TODAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 15-25 MPH RANGE STARTING LATE THIS MORNING AND THEN INCREASE TO 20-30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS TONIGHT. GUSTS TO AROUND 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM MST TO 8 PM MST TODAY. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS OF 30-40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES. MINIMUM HUMIDITY VALUES WILL LOWER TO NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE COUNTIES. GIVEN THE FORECASTED STRENGTH OF THE WINDS ON THURSDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET TODAY AND A FIRE WEATHER WATCH ON THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ146-147-282200- /O.CON.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 408 AM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING BELOW 7000 FEET. AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY TODAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 15-25 MPH RANGE STARTING LATE THIS MORNING AND THEN INCREASE TO 20-30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS TONIGHT. GUSTS TO AROUND 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM MST TO 8 PM MST TODAY. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET TODAY. && $$
626 WWUS85 KTWC 282121 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 221 PM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM THROUGH 8 PM MST THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INCLUDING GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST PINAL COUNTIES FOR STRONG AND GUSTY WINDS... LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... .A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS ACROSS ALL OF SOUTHEAST ARIZONA INTO THE EARLY EVENING AND ONCE AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA. MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS INTO THIS EVENING. FOR THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL APPROACH OR MEET CRITICAL THRESHOLDS IN PORTIONS OF COCHISE AND GRAHAM COUNTIES. AZZ148-291315- /O.UPG.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/ /O.NEW.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/ /O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 221 PM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR EASTERN FIRE WEATHER ZONE 148 BELOW 7000 FEET FOR STRONG AND GUSTY WINDS... LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY BELOW 7000 FEET. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING BELOW 7000 FEET. AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE COUNTIES. GIVEN THE STRENGTH OF THE WINDS THURSDAY IN COMBINATION WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG WARNING HAS BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING INTO THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET AND FOR THURSDAY ACROSS PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ146-147-290300- /O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 221 PM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING BELOW 7000 FEET. AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INTO THIS EVENING. && $$
881 WWUS85 KTWC 290304 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 804 PM MST WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... .A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS ONCE AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA. MINIMUM RELATIVE HUMIDITY VALUES FOR THURSDAY AFTERNOON ARE EXPECTED TO APPROACH OR MEET CRITICAL THRESHOLDS IN PORTIONS OF COCHISE AND GRAHAM COUNTIES ONCE AGAIN. AZZ148-291300- /O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/ /O.CON.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 804 PM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT IN ANOTHER ROUND OF STRONG WINDS THURSDAY ESPECIALLY FOR LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE COUNTIES. GIVEN THE STRENGTH OF THE WINDS THURSDAY IN COMBINATION WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG WARNING HAS BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ146-147-290415- /O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 804 PM MST WED APR 28 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. RELATIVE HUMIDITY VALUES AND 20 FOOT WIND SPEEDS ARE NO LONGER WITHIN CRITICAL FIRE WEATHER THRESHOLDS. WHILE ISOLATED LOCATIONS MAY SEE RED FLAG CONDITIONS RE-EMERGE FOR BRIEF PERIODS THURSDAY...CONDITIONS ARE EXPECTED TO BE NEITHER WIDESPREAD NOR LONG LIVED. CREWS IN THE FIELD THURSDAY ARE ENCOURAGED TO REMAIN UP TO DATE ON CURRENT OBSERVATIONS AND FORECASTS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 8:40 AM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 27, 8:40 AM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
840 AM MST TUE APR 27 2010
.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING DRY AND WARM WEATHER TO
THE AREA TODAY. WINDY CONDITIONS TO OCCUR WEDNESDAY AND ESPECIALLY
THURSDAY AS A TROUGH DEVELOPS OVER THE WESTERN STATES. A COOLING
TREND WILL OCCUR DURING THE LATTER PART OF THE WEEK AS THE TROUGH
DEEPENS OVER THE AREA. EXPECT WELL BELOW NORMAL AFTERNOON
TEMPERATURES THURSDAY THROUGH SATURDAY. THERE WILL ALSO BE ENOUGH
MOISTURE FOR A SLIGHT CHANCE OF SHOWERS THIS WEEKEND. DRY AND WARMER
CONDITIONS RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...A VERY WARM AFTERNOON ON TAP FOR SOUTHEAST
ARIZONA...WITH KTUS MAKING A RUN FOR THE FIRST 90 DEGREE READING OF
2010. WE WILL END UP VERY CLOSE TO THAT MARK...WITH 12Z KTWC
SOUNDING SUPPORTING A MAX TEMP OF 89. IF WE DON'T MAKE 90 TODAY...WE
WILL NOT MAKE IT FOR QUITE SOME TIME...WITH A STRONG COOLING TREND
EXPECTED FOR THE REST OF THE WEEK. IN FACT...INITIAL ANALYSIS OF
INCOMING 12Z DATA SUGGESTS MAX TEMPS NEED FURTHER TRIMMING THURSDAY
AND FRIDAY. THICKNESS ARGUMENTS FROM 12Z NAM/00Z ECMWF SUGGEST
TUCSON WILL STRUGGLE OUT OF THE 60S FRIDAY AFTERNOON AS INCOMING
TROUGH AXIS RESIDES OVER ARIZONA. STILL DEBATING ABOUT WHAT TO DO
WITH POPS FOR FRIDAY...ECMWF ARGUES FOR POPS FRIDAY AS
ENERGY...AGAIN VERY UNUSUAL FOR THIS TIME OF YEAR...PASSES SOUTH OF
US THROUGH BAJA/SONORA. EXTENDED 12Z NAM COMPLETELY DRY THROUGH
FRIDAY...BUT I SUSPECT THIS WILL CHANGE OVER TIME. INCLINED TO LEAN
TOWARD THE ECMWF AT THIS TIME. CERTAINLY WILL BE LOWERING TEMPS SOME
MORE THIS AFTERNOON.
FORWARD PROGRESS OF THE TROUGH HAS SLOWED ON THE 12Z NAM FROM
PREVIOUS RUNS...COMING IN LINE WITH THE SLOWER/MORE RELIABLE ECMWF.
THIS PLACES FIRE WEATHER CONCERNS ON WEDNESDAY IN QUESTION...AS THE
STRONGEST PRESSURE GRADIENTS NOW LOOK TO OCCUR THURSDAY. INITIAL
THOUGHTS ARE WINDS WILL BE MARGINAL FOR RED FLAG CONDITIONS
WEDNESDAY. WINDS WILL BE MUCH STRONGER THURSDAY...IN FACT 12Z MET
GUIDANCE IS PROGGING 39 KTS OF SUSTAINED WIND AT KDUG THURSDAY
AFTERNOON IN COCHISE COUNTY. WHILE WINDS WILL BE MUCH STRONGER...RH
WILL BE MUCH HIGHER TOO WITH STRONG COOLING COMMENCING THURSDAY. ALL
OF THIS WILL BE ANALYZED TODAY...AND HIGHLIGHTED IN THE FIRE WEATHER
DISCUSSION COMING UP THIS AFTERNOON.
&&
.AVIATION...EXPECT FEW-SCT MID LEVEL CLOUDS AT 12-16K FT AGL AND
SCT-BKN HIGH LEVEL CLOUDS ABOVE 20K FT AGL. THESE CLOUDS WILL MOVE
EAST OF THE AREA DURING THE AFTERNOON/EARLY EVENING HOURS TODAY...
WITH MOSTLY CLEAR SKIES ON TAP AFTER 04Z TONIGHT. SURFACE WINDS
SELY/SLY AT LESS THAN 10 KTS THROUGH 16Z TODAY. SURFACE WINDS WILL
THEN BE WLY/NWLY AT 5-15 KTS DURING THE 17Z-03Z PERIOD WEDNESDAY.
WINDS GENERALLY SLY/SELY AT 10-15 KTS AFTER 03Z WEDNESDAY. EXPECT
BREEZY TO WINDY CONDITIONS DURING THE DAY ON WEDNESDAY AS A PACIFIC
STORM SYSTEM MOVES INTO THE REGION FROM THE NORTHWEST. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...DRY CONDITIONS WITH WARM DAYTIME TEMPERATURES WILL
PREVAIL TODAY. DIURNAL WINDS ARE EXPECTED TODAY WITH OCCASIONAL
GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.
BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE ON WEDNESDAY AS A
STORM SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING
HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
ARIZONA BELOW 7000 FEET FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...
PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...
147 AND 148.
CRITICAL WIND SPEEDS MAY AGAIN BE MET THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING ACROSS EASTERN PORTIONS OF FIRE ZONE 148 (COCHISE
AND GRAHAM COUNTIES)...ALTHOUGH AT THIS TIME...SUBSTANTIAL COOLING
IS EXPECTED TO TAKE PLACE BY THURSDAY AND THEREFORE MINIMUM RELATIVE
HUMIDITY VALUES MAY NOT BE MET.
BREEZY TO LOCALLY WINDY WILL PERSIST THROUGH THE UPCOMING WEEKEND.
HOWEVER...INCREASED CLOUDS...MUCH COOLER TEMPERATURES AND A SLIGHT
CHANCE OF PRECIPITATION SHOULD HELP ALLEVIATE ANY FIRE WEATHER
CONCERNS DURING THIS TIME FRAME.
&&
.CLIMATE...CURRENT FORECAST INDICATES THAT TUCSON INTERNATIONAL
AIRPORT WILL HIT 90 DEGREES FOR THE FIRST TIME IN 2010 TODAY. THIS
IS OVER TWO WEEKS BEHIND THE HISTORICAL AVERAGE FIRST DATE (APR 10)
AND OVER THREE WEEKS BEHIND THE AVERAGE FIRST DATE SINCE 1980 (APR
3).
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AZZ146>148
BELOW 7000 FEET.
DISCUSSION...TURNER
AVIATION/FIRE WEATHER...GL
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 27, 3:20 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 320 AM MST TUE APR 27 2010 AZZ019-029>035-272300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 320 AM MST TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE WESTERN STATES. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ALSO...CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN BE MET THURSDAY AFTERNOON AND THURSDAY EVENING ACROSS ALL AREAS EXCEPT SOUTHEAST PINAL COUNTY...AND WESTERN AND CENTRAL PIMA COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:46 PM MST | Wind Advisory | TWC | 55 hr | |
| Apr 27, 2:08 PM MST | Fire Weather Watch | TWC | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.